MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report discordant, falsely elevated advia centaur cp total human chorionic gonadotropin (hcg) result on a patient sample.The system event log has no errors at the time of the incident and quality control results were within acceptable range on (b)(6) 2020.A five patient repeatability check was performed.Patient repeatability check (n=5) results: sample 1 mean= 89.1 cv= 2.4, sample 2 mean= 1.496 cv= 9.65, sample 3 mean= 0.88 cv= 10.63, sample 4 mean= 0.872 cv= 9.22, sample 5 mean= 146.02 cv= 1.75.Siemens healthcare diagnostics is investigating.
 
Event or Problem Description
A falsely elevated advia centaur cp total human chorionic gonadotropin (hcg) result was obtained by the customer on a patient sample and considered discordant compared to a negative hcg result run at another hospital.The negative alternate hospital hcg result was reported to the physician(s) as the corrected result.There are no known reports that treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur cp total human chorionic gonadotropin (hcg) result.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00089 was filed on 12-mar-2020 for a falsely elevated advia centaur cp total human chorionic gonadotropin (hcg) patient result.Mdr 1219913-2020-00089 supplemental report 1 was filed on 07-apr-2020 for additional information.17-apr-2020 - additional information: siemens has been provided the advia centaur cp hcg reagent lot number.The physician(s) had questioned the elevated advia centaur cp total human chorionic gonadotropin (hcg) patient result and reported the patient was not pregnant.A siemens field application specialist checked and found the dark count, pipetting, sample probe, reagent probe and customer performed maintenance to be acceptable.D4.Lot # 309; expiration date 31-mar-2020.H4.Device manufacture date: 31-may-2019.23-apr-2020 - additional information: the information provided on 17-apr-2020 has been reviewed by siemens.The cause for the discordant high advia centaur cp hcg result is unknown.Contributing factors such as sample integrity and preanalytical variables cannot be ruled out.A potential product issue has not been identified.The customer is operational.The assay is performing within specification.No further evaluation of the device is required.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00089 was filed on 12-mar-2020 for a falsely elevated advia centaur cp total human chorionic gonadotropin (hcg) patient result.On 16-mar-2020 - additional information: siemens has reviewed the event data and has concluded the incident investigation.The initial sample is no longer available for further investigation.No other results were questioned by the customer from the time of this event.The system event log was reviewed, and no errors were identified.Quality control results were within range on 05-feb-2020.A total hcg repeatability precision check was performed since this event and found acceptable.The cause for the discordant high result is unknown, however contributing factors such as sample integrity and preanalytical variables cannot be ruled out.A potential product issue has not been identified.The customer has not raised any additional concerns since this event.The assay is performing within specification.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR CP TOTAL HCG ASSAY
Common Device Name
TOTAL HCG IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key9824956
Report Number1219913-2020-00089
Device Sequence Number3069463
Product Code JHI
UDI-Device Identifier00630414505152
UDI-Public00630414505152
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K925277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberN/A
Device Catalogue Number10308984
Device Lot Number309
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer03/16/2020
04/17/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/08/2020
05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1